Posted by tommyD (220.127.116.11) on July 31, 2001 at 13:02:31:
I noticed some comments recently on the board about over-the-counter analgesics (acetominiphen, ibuprofen) being ineffective or causing problems, even exacerbating, CH. I am wondering where I can find more information on this sort of thing.
When I had my first CH, my very first cycle, I was taking 1200 mg a day of ibuprofen (occasionally more) as an anti-inflammatory. A herniated disk in my neck is/was pressing on a nerve to my left arm and causing pain and tingling sensations in that arm.
The ibuprofen, along with a “neck stretcher” (cervical traction), as prescribed by a specialist, were pretty effective in combating the condition, and the symptoms were decreasing when I had my first visit from the Beast.
Compared to the Beast, the pain in my arm was like a walk in the park, and the ibuprofen was completely ineffective in reducing the pain in my left eye and face, and after a week or so of nightly cluster attacks, I forgot all about the neck/arm problem and stopped taking the ibuprofen. The clusters continued to get more severe and frequent until I tried the water treatment, which worked quite well to abort attacks or at least reduce duration and severity.
My cycle now seems to be ending – only shadows since my last attack a week ago.
But I’m wondering if I should avoid ibuprofen in case there is any connection with bringing on the Beast.
Post a Followup